Looks like the tonsils may have to come out..are drugs a better solution?

Just returned from a check up with the brilliant Dr. Helen Cox.  Wilfy has been on ‘Flixonase’, a steroid drop to cut the blockage in his nose. As soon as treatment stopped he got a cold again. It isn’t really an exaggeration when I say he has never had a clear nose or chest. We have eliminated all food sources so it looks like the reflux has created a very wet chest and inflammation of the tonsils and adenoids. Reflux can do this, so if your reflux child has a chesty cough that may be why.

Wilfy also has glue ear so Dr. Borgstein confirmed this with a hearing test and has suggested, along with Dr Cox that I see an ear, nose and throat surgeon. Glue ear will be connected to the inflammation of the tonsils, adenoids and very fluid chest.

I asked Dr Cox why it was worth putting Wilfy on a triad of drugs when if he had his tonsils and adenoids removed it would most certainly change his respiratory issues. Am I alone in thinking that endless courses of steroids and antibiotics and asthma drugs are a little frightening. Put it this way, when I read the leaflet for Flixonase it said it shouldnt be taken under 16 years of age!!! what? Wilfy is 19 months for god’s sake. I was told by Dr Cox that it is actually safer than the current children’s prescribed nasal sprays on the market. Who do you trust? your instinct I suppose. As much as I am terrified of Wilfy being operated on, I am equally terrified of continual drug use in such a young child. I know there are many mum’s out there who have no choice and who have to administer drugs to their very ill children. At this point I imagine you surrender yourself into the doctors knowledgable hands and pray for results. Well, that’s what I have decided to do today. So here we go, onto a course of antibiotics, then Flixonase again and then possibly asthma drugs (even though he doesn’t have asthma). Dr. Cox’s parting words to me, ” Just to let you know that on the asthma drugs your child may have a complete change in personality, he may become very unhappy, cry a lot and have lots of tantrums. If that happens I would stop taking the drug”…. You decide!

 

No comments yet.

Leave a Reply